MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BAG ACCESS DEVICE W/CKV; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BAG ACCESS DEVICE W/CKV; INTRAVASCULAR ADMINISTRATION SET
Model Number 2309E
Medical Device Problem Codes Complete Blockage (1094); Restricted Flow rate (1248)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation summary: a complaint of a damaged component was received from the customer.Two samples were provided for investigation.Through visual inspection, one sample had a misassembled check valve, the other did not have any noticeable defects.The two samples were then primed.The misassembled sample could not be primed due to fluid not being able to flow through set.The other sample was successfully primed.A device history record review for model 2309e lot number 20076260 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 25jul2020.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.Investigation conclusion: this incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.Root cause description: the root cause for this defect is an error during the assembly process of the set.
 
Event or Problem Description
It was reported that bag access device w/ckv was occluded.The following information was provided by the initial reporter: material #: 2309e batch/ lot #: 20076260 ((b)(4) provided but invalid).It was reported that once the iv bag is spiked with the smartsite bag access device, the nurse cannot pull back fluid from the bag.

Brand Name
BAG ACCESS DEVICE W/CKV
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana 22244
MX  22244
MDR Report Key11143927
Report Number9616066-2020-20743
Device Sequence Number3950175
Product Code FPA
UDI-Device Identifier37613203011663
UDI-Public37613203011663
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K970485
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/25/2023
Device Model Number2309E
Device Catalogue Number2309E
Device Lot Number20076260
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2020
Initial Report FDA Received Date01/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1